MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.8MM ADJUSTABLE PARALLEL WIRE GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.8MM ADJUSTABLE PARALLEL WIRE GUIDE
Model Number 312.01
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on an unknown date, while inspecting the instruments after going through the decontamination process, it was noticed that an adjustable parallel guide wire had a missing secondary guide.There was no patient involvement.This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h4, h6- service & repair evaluation.The customer reported that the secondary guide of the adjustable parallel guide is missing.The repair technician reported that the device has missing components.Missing components is the reason for repair.The cause of the issue is unknown.The item was not repairable per the inspection sheet, failed synthes final inspection and will be returned to the customer quality upon completion of the service and repair process.The evaluation was confirmed.Visual inspection: visual inspection of the returned device performed at customer quality (cq) confirmed the condition of missing components, which agrees with the reported complaint condition.The adjustable guide sleeve component and the locking nut component and the pin component which secures the nut to the guide sleeve are missing and were not returned.Dhr review: the returned device was manufactured in june 2011 and is over 7 years old.No ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Document/specification review: the 2.8mm adjustable parallel wire guide (312.01) is a reusable instrument used in the 6.5mm and 7.3mm cannulated screws system and universal locking trochanter stabilization plate system to aid in insertion of parallel 2.8mm guide wires.No product design issues or discrepancies were observed during this investigation.Dimensional inspection: a dimensional inspection relevant to this complaint condition is not possible because of the missing components.Investigation conclusion: a definitive assignable root cause for the missing components could not be determined based on the provided information.The design is not intended to be disassembled as the pin is pressed into the nut to secure the nut and adjustable guide sleeve to the block assembly.However, the most likely cause for the complaint is forced disassembly for sterile processing and misplacing the components.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified as a result of this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot, part number: 312.01, synthes lot number: 6688227, supplier lot number: n/a, release to warehouse date: (b)(6)2011, expiration date: n/a, manufactured by synthes jennersville.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Additional data-d10.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.8MM ADJUSTABLE PARALLEL WIRE GUIDE
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8414949
Report Number2939274-2019-56936
Device Sequence Number16686895
Product Code FZX
UDI-Device Identifier10886982187543
UDI-Public(01)10886982187543
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number312.01
Device Catalogue Number312.01
Device Lot Number6688227
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2019
Initial Date Received by Manufacturer 02/18/2019
Supplement Date Received by Manufacturer04/10/2019
Initial Report FDA Received Date03/12/2019
Supplement Report FDA Received Date04/11/2019
Patient Sequence Number1